MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus, that the airway mobilescope had a pinhole in the bending section rubber around 3 centimeters from the tip.Inspection and testing of the returned device found that the connecting tube coating was peeling.There were no reports of patient harm associated with this event.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned for evaluation and the customers allegation was not confirmed.It was noted that water tightness was lost due a pinhole on the channel tube, a pinhole on the connecting tube and damage on the camera.The adhesive on the bending section rubber had a chip and the connecting tube had a wrinkle.The bending angle in the up direction did not meet standard value due to wear of the angle wire and the angulation lever did not move smoothly due to damage.The control unit, camera section and scope cover were sticky due to water leakage and the control unit was damaged.The up/down plate was sticky and the image guide bundle had significant breakages.The connecting tube had a dent.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the following led to the malfunction: it is presumed that the issue occurred due to stress of repeated use, external factors, or handling.However, a root cause could not be identified.This issue is addressed in the instructions for use (ifu): the instruction manual operation manual ¿chapter 3 preparation and inspection, 3.6 inspection of the endoscope¿ describes the following warning. 4.Inspect the boot and the insertion section near the boot for bends, twists, or other irregularities.5.Inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.6.Holding the control section with one hand, carefully run your other hand back and forth over the entire length of the insertion section (see figure 3.23).Confirm that no objects or metallic wire protrudes from the insertion section.Also, confirm that the insertion tube is not abnormally rigid.Olympus will continue to monitor the field performance of this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18058461
Report Number9610595-2023-16399
Device Sequence Number6962409
Product Code EOQ
UDI-Device Identifier04953170340369
UDI-Public04953170340369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown